Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2015, 8:15 PM CDT for Jefferson County, Alabama. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2015, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 10, 2015, 9:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:25 PM CDT | TSTM WND DMG | Birmingport, AL | TREE DOWN ALONG ALLIANCE ROAD. TIME ESTIMATED BY RADAR. |
| Aug 10, 8:40 PM CDT | TSTM WND DMG | 4 Wnw Hueytown, AL | LARGE TREE DOWN ON 15TH STREET ROAD GOING INTO CONCORD. |
| Aug 10, 8:50 PM CDT | TSTM WND DMG | Bessemer, AL | TREE DOWN AT SADDLERTOWN ROAD SE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1473 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS54 KBMX 110115
SVRBMX
ALC073-110215-
/O.NEW.KBMX.SV.W.0155.150811T0115Z-150811T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
815 PM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
* UNTIL 915 PM CDT
* AT 815 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORESTDALE TO 8 MILES SOUTHWEST OF GORGAS STEAM
PLANT...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...BESSEMER...HOMEWOOD...
MOUNTAIN BROOK...HUEYTOWN...GARDENDALE...IRONDALE...FAIRFIELD...
FULTONDALE...PLEASANT GROVE...TARRANT...MIDFIELD...ADAMSVILLE...
BRIGHTON...LIPSCOMB...GRAYSVILLE...SYLVAN SPRINGS AND BROOKSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3347 8661 3347 8667 3342 8675 3337 8678
3333 8689 3325 8698 3325 8706 3328 8707
3337 8723 3339 8723 3349 8732 3348 8729
3350 8728 3350 8726 3353 8727 3352 8725
3354 8724 3355 8719 3359 8719 3364 8675
TIME...MOT...LOC 0115Z 327DEG 34KT 3360 8686 3354 8726
HAIL...<.75IN
WIND...60MPH
$$
562 follow-up statements
990
WWUS54 KBMX 110131
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 PM CDT MON AUG 10 2015
ALC073-110215-
/O.CON.KBMX.SV.W.0155.000000T0000Z-150811T0215Z/
JEFFERSON AL-
831 PM CDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN JEFFERSON COUNTY...
AT 830 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNTAIN BROOK TO NEAR OAK GROVE...MOVING SOUTHEAST AT
40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...BESSEMER...HOMEWOOD...MOUNTAIN
BROOK...HUEYTOWN...GARDENDALE...IRONDALE...FAIRFIELD...FULTONDALE...
PLEASANT GROVE...TARRANT...MIDFIELD...ADAMSVILLE...BRIGHTON...
LIPSCOMB...GRAYSVILLE...SYLVAN SPRINGS AND BROOKSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS WALKER AND WESTERN JEFFERSON COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3347 8661 3347 8667 3342 8675 3337 8678
3333 8689 3325 8698 3325 8706 3328 8707
3337 8723 3339 8723 3349 8732 3348 8729
3350 8728 3350 8726 3353 8727 3352 8725
3354 8724 3355 8719 3359 8719 3364 8675
TIME...MOT...LOC 0130Z 327DEG 34KT 3348 8677 3342 8717
HAIL...<.75IN
WIND...70MPH
$$
56947
WWUS54 KBMX 110157
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
857 PM CDT MON AUG 10 2015
ALC073-110215-
/O.CON.KBMX.SV.W.0155.000000T0000Z-150811T0215Z/
JEFFERSON AL-
857 PM CDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN JEFFERSON COUNTY...
AT 856 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHELSEA TO NEAR TANNEHILL IRONWORKS STATE PARK...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...BESSEMER...HOMEWOOD...MOUNTAIN
BROOK...HUEYTOWN...IRONDALE...FAIRFIELD...MIDFIELD...BRIGHTON...
LIPSCOMB...NORTH JOHNS...SPLASH ADVENTURE...B.J.C.C....ROSS BRIDGE...
REGIONS FIELD...BLUFF PARK...THE SUMMIT AND LEGION FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3347 8661 3347 8667 3342 8675 3337 8678
3333 8689 3325 8698 3325 8706 3328 8707
3337 8723 3356 8672
TIME...MOT...LOC 0156Z 323DEG 26KT 3333 8664 3327 8704
HAIL...<.75IN
WIND...60MPH
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:11 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 7:11 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 711 PM CDT MON AUG 10 2015 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... FIRST ITEM TO NOTE IS THAT THE MODELS APPEARED TO HAVE OVERDONE THE POPS FOR TONIGHT IN CENTRAL ALABAMA. PERHAPS THEY WERE EXPECTING MORE DEVELOPMENT MORE UPSTREAM FROM US...WHICH WOULD GET INTO (OR REMAIN WITHIN) OUR AREA AFTER 00Z. BUT BASED ON LATEST RADAR TRENDS AND VISIBLE SATELLITE IMAGERY...THE AREA NORTH AND WEST OF A LINE FROM HSV TO CBM JUST HAS A MORE STABLE LOOK TO IT. THE ONGOING (AT 20Z) CONVECTION IN THE NORTHEAST SHOULD BE WELL INTO GEORGIA BY 00Z...SO I THINK GOING WITH LIKELY POPS ANYWHERE TONIGHT IS TOO MUCH. I WILL KEEP CHANCE POPS IN FOR THE EVENING HOURS...ANTICIPATING A FEW MORE STORMS TO DEVELOP. BUT I CAN'T SEE THERE BEING MORE THAN 50 PERCENT COVERAGE AFTER 00Z. THE REMAINDER OF THE FORECAST WILL BE DOMINATED BY THE EBBING AND FLOWING OF THE POSITION AND AMPLIFICATION OF THE UPPER LEVEL RIDGE. THAT RIDGE IS FORECAST TO SLIDE A BIT TO THE WEST AND BECOME MORE AMPLIFIED THROUGH THE REST OF THIS WEEK...CAUSING A DEEPER TROUGH TO DEVELOP IN THE EASTERN STATES DOWNSTREAM FROM IT. THIS WILL IN TURN BRING TEMPS BACK DOWN TO A MORE NORMAL KIND OF HEAT LEVEL. IT WILL ALSO (AT LEAST TEMPORARILY) FORCE THE HIGHER DEW POINTS DOWN TO THE COAST...AND ALLOW SOME LOW LEVEL DRY AIR TO GET IN HERE FROM THE NORTH. BY THE TIME WE REACH THE WEEKEND...THE MODELS SHOW HINT THAT THE EASTERN STATES TROUGH MAY ACTUALLY CLOSE OFF AN UPPER LEVEL LOW ACROSS THE SOUTHEAST...WITH THE INSTABILITY ASSOCIATED WITH THE COLDER UPPER LEVEL TEMPS CAUSING SOME SHOWERS OR STORMS. /61/ && .AVIATION... 00Z TAF DISCUSSION. LINE OF STRONG THUNDERSTORMS MOVING SOUTH-SOUTHEAST ACROSS THE NORTHERN HALF OF ALABAMA. HAVE TRIED TO TIME THE ARRIVAL AT THE VARIOUS TAF SITES AHEAD OF A SURFACE FRONT. LOOK FOR A WIND SHIFT DURING THE DAY ON TUESDAY. THERE COULD BE SOME LATE NIGHT FOG DEPENDING ON HOW MUCH RAIN TERMINALS GET. 08 && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DIMINISH TONIGHT. LOWER DEW POINTS WILL START TO WORK INTO THE AREA FROM THE NORTH ON TUESDAY...WITH SEVERAL DRY DAYS INDICATED THROUGH THE MIDDLE OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 90 69 88 64 / 80 30 10 0 0 ANNISTON 73 89 69 88 64 / 80 30 20 0 0 BIRMINGHAM 75 91 71 89 65 / 70 30 20 0 0 TUSCALOOSA 75 94 72 92 66 / 40 30 10 0 0 CALERA 75 91 72 90 66 / 40 30 20 0 0 AUBURN 74 90 72 91 67 / 50 50 40 10 0 MONTGOMERY 76 95 74 93 68 / 40 40 40 10 0 TROY 75 93 74 93 69 / 40 50 40 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR- BIBB-BLOUNT-BULLOCK-CHAMBERS-CHILTON-CLAY-COOSA-DALLAS-ELMORE- FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO- MARION-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SHELBY-ST. CLAIR- SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON. && 61/08
Hazardous weather outlook, Aug 10, 4:58 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 458 AM CDT MON AUG 10 2015 ALZ011>015-017>050-111300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 458 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THE HEAT AND HUMIDITY WILL LEAD TO MAXIMUM HEAT INDICES OF 105 TO 109 DEGREES THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...GENERALLY ALONG AND WEST OF A ONEONTA...TALLADEGA...LINEVILLE...AND LAFAYETTE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE HEAT AND HUMIDITY WILL CONTINUE TO LEAD TO HEAT INDICES NEAR OR ABOVE 105 DEGREES ON TUESDAY ACROSS PORTIONS OF SOUTH AND WEST CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 7:01 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT MON AUG 10 2015
ALZ012-110045-
LAMAR AL-
701 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 745
PM CDT...
AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DETROIT...OR 11 MILES EAST OF AMORY...MOVING SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SULLIGENT...DETROIT...BEAVERTON...GATTMAN...HENSON SPRINGS AND PINE
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3406 8821 3405 8802 3405 8799 3402 8799
3402 8795 3401 8795 3382 8822 3383 8824
TIME...MOT...LOC 0001Z 309DEG 10KT 3401 8829
56Special weather statement, Aug 10, 7:19 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT MON AUG 10 2015
ALZ026-027-110045-
TALLADEGA AL-ST. CLAIR AL-
719 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 745 PM CDT...
AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALD ROCK...OR NEAR PELL CITY...MOVING SOUTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...PELL CITY...MOODY...ODENVILLE...LINCOLN...RIVERSIDE...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...LOGAN MARTIN LAKE...
SYCAMORE...ALPINE BAY RESORT...LOGAN MARTIN DAM...BALD ROCK...
TALLADEGA MUNICIPAL AIRPORT...COOSA ISLAND...ALPINE...GRANT TOWN...
WINTERBORO AND HONDA MANUFACTURING OF ALABAMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3365 8603 3360 8602 3360 8600 3359 8599
3359 8591 3330 8610 3329 8612 3327 8612
3321 8616 3342 8638 3350 8638 3350 8646
3352 8648 3355 8648 3355 8649 3370 8638
TIME...MOT...LOC 0019Z 301DEG 30KT 3355 8636
05/MASpecial weather statement, Aug 10, 7:33 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT MON AUG 10 2015
ALZ028-029-037-038-110130-
CHAMBERS AL-TALLAPOOSA AL-RANDOLPH AL-CLAY AL-
733 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMBERS...NORTHEASTERN
TALLAPOOSA...SOUTHEASTERN CLAY AND SOUTHERN RANDOLPH COUNTIES UNTIL
830 PM CDT...
AT 733 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EPHESUS TO 6 MILES SOUTH OF
WOODLAND TO NEAR LAKE WEDOWEE TO NEAR LINEVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...LINEVILLE...ASHLAND...WEDOWEE...LAFAYETTE...STROUD...LAKE
WEDOWEE...LA FAYETTE...WADLEY...RED LEVEL...LAKEVIEW...WELCH...
CRYSTAL LAKE...RIDGE GROVE...PENTON...TRAMMEL CROSSROADS...POST OAK
FORKS...STANDING ROCK...DENSON AND ABANDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3288 8557 3329 8586 3329 8560 3332 8541
3341 8529 3290 8519
TIME...MOT...LOC 0033Z 322DEG 19KT 3338 8526 3328 8537 3326 8558 3326
8574
05/MASpecial weather statement, Aug 10, 7:44 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT MON AUG 10 2015
ALZ025-027-110115-
TALLADEGA AL-SHELBY AL-
744 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHELBY AND
SOUTHWESTERN TALLADEGA COUNTIES UNTIL 815 PM CDT...
AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOGAN MARTIN DAM...OR NEAR CHILDERSBURG...MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...TALLADEGA SPRINGS...
VINCENT...HARPERSVILLE...LOGAN MARTIN DAM...FAYETTEVILLE...
SYCAMORE...ALPINE...ALPINE BAY RESORT...WINTERBORO...LOGAN MARTIN
LAKE...OVERBROOK...MIGNON...GANTTS QUARRY...SYLACAUGA MUNICIPAL
AIRPORT...COUNTRY CLUB ESTATES AND VARNONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3327 8612 3319 8612 3320 8617 3311 8618
3310 8644 3338 8647 3342 8638 3340 8638
3341 8635 3344 8633 3346 8630 3347 8630
3350 8628
TIME...MOT...LOC 0044Z 330DEG 25KT 3336 8634
05/MASpecial weather statement, Aug 10, 7:52 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT MON AUG 10 2015
ALZ012-110130-
LAMAR AL-
752 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 830
PM CDT...
AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAMAR COUNTY AIRPORT...OR NEAR VERNON...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...SULLIGENT...MILLPORT...LAMAR COUNTY AIRPORT...BLOOMING
GROVE...BEDFORD...CODY...LAMAR COUNTY PUBLIC LAKE...STAR AND
HIGHTOGY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3382 8824 3393 8811 3377 8795 3361 8795
3353 8815 3375 8825
TIME...MOT...LOC 0052Z 315DEG 13KT 3382 8813
56Special weather statement, Aug 10, 8:02 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 PM CDT MON AUG 10 2015
ALZ013-023-110145-
TUSCALOOSA AL-FAYETTE AL-
802 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TUSCALOOSA AND
SOUTHEASTERN FAYETTE COUNTIES UNTIL 845 PM CDT...
AT 802 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BERRY...OR 13 MILES EAST OF FAYETTE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BERRY...BANKHEAD LOCK AND DAM...BANKSTON...BOLEY SPRINGS...WINDHAM
SPRINGS...WILEY AND WHITSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3382 8758 3379 8753 3369 8753 3369 8743
3360 8742 3360 8737 3359 8737 3359 8732
3352 8732 3352 8727 3350 8726 3350 8729
3348 8729 3349 8733 3347 8734 3345 8731
3336 8742 3369 8774
TIME...MOT...LOC 0102Z 315DEG 20KT 3371 8760
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:01 PM CDT | Special Weather Statement | BMX | Lamar | 44 min |
| Aug 10, 7:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 35 min |
| Aug 10, 7:19 PM CDT | Special Weather Statement | BMX | Talladega | 26 min |
| Aug 10, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 63 min |
| Aug 10, 7:33 PM CDT | Special Weather Statement | BMX | Chambers, Randolph | 57 min |
| Aug 10, 7:44 PM CDT | Special Weather Statement | BMX | Talladega | 31 min |
| Aug 10, 7:52 PM CDT | Special Weather Statement | BMX | Lamar | 38 min |
| Aug 10, 7:57 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 63 min |
| Aug 10, 8:02 PM CDT | Special Weather Statement | BMX | Fayette | 43 min |
| Aug 10, 8:09 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 29 min |
| Aug 10, 8:35 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 55 min |
| Aug 10, 8:46 PM CDT | Special Weather Statement | BMX | Pickens | 44 min |
| Aug 10, 8:56 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 64 min |
| Aug 10, 9:11 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Aug 10, 9:18 PM CDT | Special Weather Statement | BMX | Chilton | 57 min |
| Aug 10, 9:23 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 34 min |
| Aug 10, 9:29 PM CDT | Special Weather Statement | BMX | Coosa, Talladega | 31 min |
| Aug 10, 9:34 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Aug 10, 9:42 PM CDT | Special Weather Statement | BMX | Pickens | 63 min |
| Aug 10, 10:16 PM CDT | Special Weather Statement | BMX | Bibb | 44 min |
| Aug 10, 10:41 PM CDT | Special Weather Statement | BMX | Perry | 34 min |
| Aug 10, 10:45 PM CDT | Special Weather Statement | BMX | Hale | 30 min |
| Aug 10, 10:59 PM CDT | Special Weather Statement | BMX | Elmore | 61 min |
| Aug 11, 3:30 PM CDT | Special Weather Statement | BMX | Russell | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.